Reactions 1680, p327 - 2 Dec 2017 Generalised choreoathetosis: case report A 53-year-old woman developed generalised choreoathetosis during treatment with valproate. The woman had a history of mental retardation, epilepsy and a childhood meningitis. She presented with two breakthrough of generalised tonic clonic seizures. She started receiving valproate 900 mg/day [route not stated]. Few days later, she developed generalised involuntary movements and was lethargic [duration of treatment to reaction onset not stated]. Neurological test revealed continuous choreoathetotic movements involving mouth, lips, head, trunk, tongue and lower extremities with dystonic posturing of trunk and foot. Valproate blood level was within the normal limit. The woman’s valproate therapy was gradually discontinued, based on the temporal association between the onset of involuntary movements and valproate administration. As a result of this, there was a marked improvement within the first three days and then complete recovery was noted in a week. Author comment: ’’Our case is the first report of [valproate]-induced generalized choreoathetosis in a patient’’. Giordano A, et al. Valproate-Induced Generalized Choreoathetosis. Movement Disorders Clinical Practice 1: 271-272, No. 3, Sep 2014. Available from: URL: http://doi.org/10.1002/mdc3.12069 - Italy 803286076 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud